Alert archive / New York / Beach Hazards Statements in 2025
Beach Hazards Statement 10, NWS Buffalo, NY
NWS Buffalo, NY issued this beach hazards statement at Jul 30, 2025, 3:59 PM EDT for 5 counties in New York. It took effect at Jul 31, 2025, 2:00 AM EDT. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2025, 3:59 PM EDT (19:59 UTC)
- In effect from
- Jul 31, 2025, 2:00 AM EDT
- Expired
- Aug 1, 2025, 3:43 AM EDT
- In force
- 26 hr
- Issued by
- NWS Buffalo, NY
Counties Chautauqua County, NY, Monroe County, NY, Niagara County, NY, Orleans County, NY, Wayne County, NY
The radar
The Buffalo radar (KBUF), 46 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.0 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 1272 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
075 WHUS41 KBUF 301959 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 359 PM EDT Wed Jul 30 2025 NYZ001>004-310400- /O.NEW.KBUF.BH.S.0010.250731T0600Z-250801T1800Z/ Niagara-Orleans-Monroe-Wayne- 359 PM EDT Wed Jul 30 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 2 AM EDT THURSDAY THROUGH FRIDAY AFTERNOON... * WHAT...Strong currents and dangerous swimming conditions expected. * WHERE...Beaches of Niagara, Orleans, Monroe, and Wayne counties. * WHEN...From 2 AM EDT Thursday through Friday afternoon. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$
8 follow-up statements
608 WHUS41 KBUF 310153 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 953 PM EDT Wed Jul 30 2025 NYZ001>004-311000- /O.CON.KBUF.BH.S.0010.250731T0600Z-250801T1800Z/ Niagara-Orleans-Monroe-Wayne- 953 PM EDT Wed Jul 30 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 2 AM EDT THURSDAY THROUGH FRIDAY AFTERNOON... * WHAT...Strong currents and dangerous swimming conditions expected. * WHERE...Beaches of Niagara, Orleans, Monroe, and Wayne counties. * WHEN...From 2 AM EDT Thursday through Friday afternoon. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$
010 WHUS41 KBUF 310800 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 400 AM EDT Thu Jul 31 2025 NYZ019-311600- /O.EXB.KBUF.BH.S.0010.250731T0800Z-250801T0300Z/ Chautauqua- 400 AM EDT Thu Jul 31 2025 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... * WHAT...Strong currents and dangerous swimming conditions expected. * WHERE...Beaches of Chautauqua county. * WHEN...Through this evening. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ NYZ001>004-311600- /O.CON.KBUF.BH.S.0010.000000T0000Z-250801T1800Z/ Niagara-Orleans-Monroe-Wayne- 400 AM EDT Thu Jul 31 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Niagara, Orleans, Monroe, and Wayne counties. * WHEN...Through Friday afternoon. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$
106 WHUS41 KBUF 311043 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 643 AM EDT Thu Jul 31 2025 NYZ001>004-311900- /O.CON.KBUF.BH.S.0010.000000T0000Z-250801T1800Z/ Niagara-Orleans-Monroe-Wayne- 643 AM EDT Thu Jul 31 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Niagara, Orleans, Monroe, and Wayne counties. * WHEN...Through Friday afternoon. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ NYZ019-311900- /O.CON.KBUF.BH.S.0010.000000T0000Z-250801T0300Z/ Chautauqua- 643 AM EDT Thu Jul 31 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Chautauqua county. * WHEN...Through this evening. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$
502 WHUS41 KBUF 311426 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 1026 AM EDT Thu Jul 31 2025 NYZ001>004-010000- /O.CON.KBUF.BH.S.0010.000000T0000Z-250801T1800Z/ Niagara-Orleans-Monroe-Wayne- 1026 AM EDT Thu Jul 31 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Niagara, Orleans, Monroe, and Wayne counties. * WHEN...Through Friday afternoon. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ NYZ019-010000- /O.CON.KBUF.BH.S.0010.000000T0000Z-250801T0300Z/ Chautauqua- 1026 AM EDT Thu Jul 31 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Chautauqua county. * WHEN...Through this evening. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ EAJ
487 WHUS41 KBUF 312002 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 402 PM EDT Thu Jul 31 2025 NYZ019-312115- /O.CAN.KBUF.BH.S.0010.000000T0000Z-250801T0300Z/ Chautauqua- 402 PM EDT Thu Jul 31 2025 ...BEACH HAZARDS STATEMENT IS CANCELLED... Winds and waves will slowly subside tonight. $$ NYZ001>004-010415- /O.CON.KBUF.BH.S.0010.000000T0000Z-250801T1800Z/ Niagara-Orleans-Monroe-Wayne- 402 PM EDT Thu Jul 31 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Niagara, Orleans, Monroe, and Wayne counties. * WHEN...Through Friday afternoon. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$
433 WHUS41 KBUF 312014 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 414 PM EDT Thu Jul 31 2025 NYZ001-002-004-312115- /O.CAN.KBUF.BH.S.0010.000000T0000Z-250801T1800Z/ Niagara-Orleans-Wayne- 414 PM EDT Thu Jul 31 2025 ...BEACH HAZARDS STATEMENT IS CANCELLED... Winds and waves will slowly subside tonight. $$ NYZ003-010415- /O.CON.KBUF.BH.S.0010.000000T0000Z-250801T1800Z/ Monroe- 414 PM EDT Thu Jul 31 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Monroe county. * WHEN...Through Friday afternoon. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$
337 WHUS41 KBUF 010152 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 952 PM EDT Thu Jul 31 2025 NYZ003-011000- /O.CON.KBUF.BH.S.0010.000000T0000Z-250801T1800Z/ Monroe- 952 PM EDT Thu Jul 31 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Monroe county. * WHEN...Through Friday afternoon. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$
134 WHUS41 KBUF 010743 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 343 AM EDT Fri Aug 1 2025 NYZ003-010845- /O.CAN.KBUF.BH.S.0010.000000T0000Z-250801T1800Z/ Monroe- 343 AM EDT Fri Aug 1 2025 ...BEACH HAZARDS STATEMENT IS CANCELLED... $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this beach hazards statement went out at Jul 30, 2:15 PM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jul 30, 2:15 PM EDT, 1 hour 44 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 215 PM EDT Wed Jul 30 2025 .SYNOPSIS... One more very warm day with mainly dry conditions ahead of a cold front that will slowly push from north to south across the region between late this afternoon and early Thursday bringing some showers and a few thunderstorms. Dry weather with comfortable temperatures and humidity levels will then follow for the finish of the work week into the upcoming weekend, lasting into early next week. && .NEAR TERM /THROUGH THURSDAY/... Latest observations show another warm afternoon across western NY with temperatures in the 80s for most, but dew points a few degrees lower than yesterday has kept "Feels Like" temperatures well below advisory criteria. Another cold frontal boundary will push south from Canada late this afternoon into the evening that will see temperatures drop further for late this week, as well as be the focal point for any precipitation development headed into Thursday. Currently, this frontal boundary is located just north of Lake Ontario where a few storms have developed along the boundary in extreme southeastern Ontario approaching the St. Lawrence Valley through this afternoon. Looking farther west on GOES WV imagery shows a shortwave trough passing through the Midwest that will continue to propagate eastward bringing the change of rain showers across much of western NY late tonight through much of the day on Thursday. This shortwave will move along the stalled frontal boundary that will position itself near the NY/PA border tonight. Most convective activity will remain to the south of the boundary, but cannot rule out a few heavier cells developing across the Southern Tier with marginal elevated instability lingering around aloft in the morning per forecast soundings. Generally looking at 0.25-0.50 inches of precipitation across the Southern Tier with latest NBM probabilities of exceeding 1 inch around 30-40%. It is worth noting that there continues to be a slightly northward shift in the guidance with the QPF footprint due to minor adjustments in the mid-level wave axis that may bring additionally rainfall up to the I-90 corridor, but generally looking at totals in the 0.10-0.20 inch range. Precipitation coverage will be decreasing throughout the afternoon with and remaining showers south and east of the CWA by Thursday evening. With mostly cloudy skies throughout the day and cooler weather behind the front, Thursday's highs will be 10-15 degF less than Wednesday remaining mostly in the low-70s && .SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/... Cooler and drier weather expected for late this week as 850mb temps drop into the single digits (degC) across the area, around the climatological 10th percentile for early August. This is all associated with a deepening mid-level trough across much of the northeast US as surface high pressure slides across the Great Lakes region from central Canada. Afternoon temperatures Friday will be below normal before a gradual warmup begins later into the weekend. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... Canadian high pressure will encompass the Great Lakes region Saturday, then move off the east coast by Sunday night. Warm but comfortable weather is expected during this time. Dry weather will continue with day-to-day for the beginning of the new work week. Near normal temperatures Saturday, with temperatures becoming slightly above normal Sunday through Tuesday. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... VFR conditions expected across area terminals through the remainder of Wednesday afternoon into the evening. Winds will continue to shift to out of the northeast with the passage of a frontal boundary late this afternoon and evening. An approaching system will bring increasing cloud cover tonight and rain showers early Thursday morning through early portions of the afternoon. There is uncertainty with how far north the rain showers will reach in western NY, but KBUF and KIAG could see periods of MVFR conditions Thursday morning. KJHW and terminals across the Southern Tier are most likely to see IFR ceilings develop with visibility reductions within any heavier rain showers. Precipitation will begin to clear out of the area Thursday afternoon, but low clouds will likely linger through much of the afternoon. Outlook... Thursday Night through Monday...Mainly VFR with localized valley fog/attendant reductions in visibility possible each late night and early morning. && .MARINE... Winds will remain light today with nearly flat wave action on Lakes Erie and Ontario. Expect light onshore flow to develop this afternoon as weak large-scale gradient flow will allow for the development of local lake breeze circulations. A cold front will cross the Lake tonight, with northeasterlies ramping up later tonight in the wake of the frontal passage, then remaining elevated through a portion of Friday. This will support the development of very choppy conditions, with Small Craft Advisories possibly needed during this timeframe, especially along the southern shores of Lake Ontario and the Ripley to Dunkirk portion of our Lake Erie nearshore waters. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...JM NEAR TERM...Brothers SHORT TERM...Brothers LONG TERM...HSK AVIATION...Brothers MARINE...JM
Hazardous weather outlook, Jul 30, 1:41 PM EDT, 2 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 141 PM EDT Wed Jul 30 2025 NYZ001>008-010>014-019>021-085-311745- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 141 PM EDT Wed Jul 30 2025 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-311745- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 141 PM EDT Wed Jul 30 2025 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 3:59 PM EDT | Small Craft Advisory | BUF | 36 hr |
Nearby
Beach Hazards Statements in New York, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.